Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What do the following test reports indicate?

Answered by
Dr.
Dr. Abhay A Mali

Diabetologist

Practicing since :2006

Answered : 805 Questions

default
Posted on Thu, 10 Sep 2015 in Diabetes
Question: Please review the reports of my mother who is having sugar for quite long time as she is taking Dianotm-M often but sometimes gets skipped, please provide the correct line of treatment along with the precautions to food/beverages.

She is having pain in bones & urination trouble at night at times urine does not pass.
doctor
Answered by Dr. Abhay A Mali 38 minutes later
Brief Answer:
Diabetes.

Detailed Answer:
Hi, Mr. XXXXXXX

After going through your question and test reports of your mother there is -
1) Poorly controlled blood sugar levels.
2) Possibility of urinary infection.
3) There is need for evaluation of bone pain.

I would like to advise:

1) Increase the dose of Tab Dianorm M to twice a day depending upon her heart and kidney status after discussing with her doctor.

2) Diet:
Clories:
- Restrict calorie intake depending upon her BMI (Body Mass Index).
- Avoid sugar, food containing empty calories (food containing only calories and no other nutrients like soft drinks.
- Avoid potatoes and other roots.
- She can eat citrus fruits like orange, sweet lemon or other fruits like 1 cup pieces of papaya, pineapple, water melon, apple daily.
- Avoid fruit juices.
- Take adequate amount of salad containing tomatoes, cucumber, green leafy vegetables daily.
- Use green leafy vegetables in soup or salad.
- You can use artificial sweeteners up to certain extent.
Fat intake:
- Restrict fat (all types of oil, butter, ghee) intake to less than 20 to 25 gram per day.
- Use combination of different types of vegetable oils.
- Avoid intake of saturated fat like coconut oil, pam oil, vanaspati ghee, regular butter.
Proteins:
- Take adequate amount of pulses, soybean, rajama.
- She can take 1 cup of Cow milk without cream daily.
- She can take daily one egg white (no yellow bulk).
- She can have Fish once or twice a week, 2 to 3 piece of chicken once in a week avoid red meat like lamb.
- Restrict rise intake to minimum.

3) Exercise: Regular moderate degree of physical exercise is advisable for her depending upon her heart status and changes of osteoarthritis if any. You should consult her regular doctor for same.

4) Start Tablet containing statin (cholesterol lowering medicine) considering her age and diabetes.

5) Investigations for evaluating diabetes complications and bone pain:
- HbA1c
- Lipid Profile.
- Recheck fasting and PP 3 to 4 weeks after modifying the dose of antidiabetic medicine.
- Renal function test.
- Liver Function test.
- T3, T4, TSH.
- Vitamin D
- Vitamin B12
- ECG and if required 2DEcho of heart to know current heart status.
- Ultrasonography of abdomen and pelvis to know kidney status, presence of any significant post void urine, changes of urinary infection.

6) Clinical examination -
- Blood pressure.
- Examination for bone pain.
- Diabetic foot examination.
- Fundoscopy for diabetic retinopathy evaluation.

7) There may be need for oral antibiotic for urinary infection after clinical evaluation.

Hope I have answered your question.
I will be happy to answer your future questions.

Regards,
Dr. Abhay Mali,
Diabetologist.


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Abhay A Mali 10 minutes later
Yes she has urine infection problem, could you please advice whether taking Dianorm-M twice and in long run may cause any side effects or not.

Also please advice medicine for urine infection as per the attached reports earlier.

Thanks.
Also suggest whether the sugar levels are high due to gap in medicine as she normally skips and take on alternate days.

Yes she has urine infection problem, could you please advice whether taking Dianorm-M twice and in long run may cause any side effects or not.

Also please advice medicine for urine infection as per the attached reports earlier.

Thanks.
doctor
Answered by Dr. Abhay A Mali 2 hours later
Brief Answer:
Diabetes.

Detailed Answer:
Hi,

Definitely skipping antidiabetic medicines leads to uncontrolled blood sugar levels.

If your mother is taking Tab Dianorm M 1 tab alternate day I will advise her to take it once daily and add Tab Metformin 1gm daily considering normal kidney and heart function.
ie. Tab Dianorm M 1--0--0
Tab Gluconorm SR 1gm (Metformin 1gm) 0--0--1.

Side effects of these antidiabetic medicines are negligent as compared to complications due to high blood sugar levels.

For urine infection take Tab containing Cefixime 200 mg two times a day for 7 days.

If she has repeated urinary infection in that case there is a need for urine culture sensitivity testing along with ultrasonography.

Hope this helps you.
Please close the question and rate the answer.
Regards,
Dr. Abhay Mali.
Diabetologist.

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests ,   ,  
Medical Topics

Recent questions on  Diabetic retinopathy

doctor1 MD

Last Wednesday I had a blepharoplasty , (upper lids only) and was given injections of Lidocaine and epinephrine to numb the area. Since then, my vision has been blurry and I saw an ophthalmologist today who noted a significant change in my vision...

doctor1 MD

Hello. In late July I began to experience a spot in my left eye, about the size of half a lemon, left eye only. I went to see my ophthalmologist who diagnosed it as a retinal microaneurysm and said it would go away on its own in about a month,...

doctor1 MD

I was seeing black and white zig zagging chevrons out of the left side but in both eyes. It lasted for about 10 minutes. I have type 2 diabetes and my sugar was 121 this morning. I am 66 , female and very active ( exercise 5-6 days a week.

doctor1 MD

I have Fuchs and diabetic retinopathy. I am having laser treatments for the retinopathy. The bright lights are like torture I can't hardly stand it. Is the Fuchs causing this pain during my laser treatments? My Fuchs seems to be getting worse, can the treatments be affecting that as well?

doctor1 MD

Hi Doctor,

My cousin (Age-54) is suffering from cataract and Diabetic retinopathy for quite a few months. But we came know about this last week. We have consulted Vasan Eye care and she got treatment for Diabetic retinopathy (Laser Treatment for 3 sittings). Her right eye is affected more where she is having a blur vision and now she is managing only with left eye. Doctors advised cataract operation can be operated only after the subside of sugar level. We just want know the second opinion.

                                                                 

                                                                 

doctor1 MD

My mother is having a diabetic Proliferative Retinopathy. We did the laser treatment twice 2 months back. But now she is complaining that her eye vision is being reduced day by day. The doctors have earlier told us thta the blood vessel which supplies blood to the eyesight is severly damaged. What is the option. What should we do now to save the eyesight

doctor1 MD

Hi ,



My Dad got operated for catract few days back and post catract he is expereincing severe headache and pain in the eyes and no vision.Upon consulting the doctor he informed that it was due to intraoptic pressure and a mild corneal odema, no cells and no ccc.My dad has undergone diabetic retinopathy before and is of 57 years. Should i be panic about this. Could please let me know why he is experiencing impared vision.